MAUDE Adverse Event Report: LIVANOVA USA, INC. SYMMETRY GEN MODEL 8103; GENERATOR

LIVANOVA USA, INC. SYMMETRY GEN MODEL 8103; GENERATOR
Model Number 8103
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that during a generator replacement surgery, the new intended to be implanted generator was unable to be interrogated.The explanted generator was interrogated ok.After visual inspection of the new generator, a bulge was seen in the generator case.It was noted that the generator was stored according to labeling and there was no known damage during transport to or at the hospital.Device history records were reviewed and showed that the device passed final interrogation during manufacturing as well as all inspections and electrical tests.The suspect device has not been received by manufacturer to date.No other relevant information has been received to date.
 
Event or Problem Description
The suspect product was received by the manufacturer and is pending product analysis completion.
 
Event or Problem Description
Product analysis was completed on the suspect product.The generator would not communicate so an interrogation, a system diagnostic test, measured output voltage, vbatt calculation, and a comprehensive, automated electrical evaluation (fet) could not be performed.The generator was opened and the battery voltage was measured, 0.828v which confirmed an eos condition.A comprehensive, automated pcba electrical evaluation was performed.A bulge in the generator indicated a swollen battery.X-ray images showed loose foreign debris within the case, which is suspected to be a piece of excess feedthru wire.The excess wire caused the generator to have a short circuit, causing a rapid discharge of battery current.During manufacturing, excess feedthru wire is clipped off prior to soldering the battery to the pcba and the clippings are discarded.In this case, the clipping likely landed on the device following clipping and was not discarded.No communication was due to eos condition of the battery which appears to be caused by an internal short, high current event that drained/damaged the battery.There was no performance, or any other type of adverse conditions found with the pulse generator.Data dump was reviewed and no anomalies were observed.No additional anomalies were seen in the product analysis worksheet.

Brand Name
SYMMETRY GEN MODEL 8103
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics boulevard
suite 600
houston, TX 77058
2816672681
MDR Report Key23996379
Report Number1644487-2026-10033
Device Sequence Number10509743
Product Code MUZ
UDI-Device Identifier05425025750504
UDI-Public05425025750504
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Model Number8103
Device Lot Number7870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer03/23/2026
04/20/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date04/06/2026
05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale